I have been to multiple doctors and we are still not sure what is causing the dyspnea. I have seen a pulmonologist, a cardiologist and an endocrinologist and as we speak being investigated by a liver specialist. So far the only things found was a slightly elevated calcium... slightly elevated liver enzymes (500), and tachycardia. Nothing abnormal was found by the pulmonologist, endocrinologist or the cardiologist although for the tachycardia the cardiologist tried to place my on a beta blocker which is not helping the dyspnea. Panic attacks an anxiety have also been ruled out. Sometimes it actually feels more comfortable to hold my breath then to breath because the second I start to inhale I feel out of breath. One thing I did notice is that when I had to start taking Vicodine ES for my migraines more often is when all these symptoms slowly got worse over the past 5 years. I get migrains about 2-4 times a week. Could the Vicodin ES be causing this? A lot of times it seems my symptoms get worse after taking a Vicodin ES but the most I have taken is 1 pill in a 24 hour period. All of my doctors dont believe that it could be the vicodin because I am only taking a half of the pill at a time so the most I take in a day is a half of a pill 2-3 times if the migraine remains after taking the first 1/2. Please I really need help is there any possible diagnosis for what I have? Please these symptoms are getting worse and worse with no help in sight... any suggestion on a specialist to see or another docotor to speak to? anything would help at this point. PS. Just went to a neurologist and I am about to undergo a sit in MRI because it is too hard to breath when i lie on my back.... Now it feels as though there is the tightness which is also preventing me from breathing but it does not cause any type of wheezing. This tightness in my chest is active all the time but there are episodes where it gets much worse... also lying down makes the chest tightness worse.
Welcome to the MedHelp forum!
Since there is a tightness and since the problem aggravates on lying down, heart and lung causes have been ruled out, the symptoms could be exacerbation of the GERD. It could also be hiatal hernia. Treatment is a combination of drugs to reduce the acid and lifestyle changes. You will need to take a combination of medications (under medical supervision) like a proton pump inhibitor such as omeprazole, lansoprazole or pantoprazole empty stomach in the morning and an antacid gel after meals for complete relief.
Life style changes that will help include: Avoid heavy meals and eat frequent small meals. Avoid too much of caffeine, tea, smoking, fried food and drinks both alcoholic and non alcoholic fuzzy ones. Avoid heavy exercises within 4 hours of a heavy meal. Raise the head end of the bed by pillows to 30 degrees. Avoid lying down for least 2 hours after food. Maybe these tips will help you.
Since you have tachycardia, anemia, hyperthyroidism, low BP, and low blood sugar should be ruled out.
Since I cannot examine you and know other related conditions you may be having, nor is a detailed history possible on net, I have listed the various possibilities that should be looked into. Please consult your PCP for primary examination followed by proper referral.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.